Florida, 2004

Lightning Strike in Florida, November 25, 2004

November 25, 2004 · NWS JAX · 1 event in 1 county or zone

A lightning strike caused a home fire at 35 Ocean Street in Palm Coast.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A lightning strike caused a home fire at 35 Ocean Street in Palm Coast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 25, 1:55 AM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Nov 25, 1:55 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FIRE WEATHER WATCH...
NATIONAL WEATHER SERVICE JACKSONVILLE FL
155 AM EST THU NOV 25 2004

...COLDER AIR MOVING INTO AREA...

.SHORT TERM...COLD FRONT ACCOMPANIED BY A THIN LINE OF SHOWERS NOW
MOVING INTO WESTERN TIER COUNTIES OF CWA.  AREA OF SHOWERS AND
THUNDERSTORMS AHEAD OF FRONT CONTINUES OVER COASTAL SE GA AND NE FL
FROM JAX TO JUST NEAR GNV.  AS UPPER TROUGH CONTINUES TOWARD EAST
COAST TODAY THE COLD FRONT WILL MOVE ACROSS AREA THIS MORNING
REACHING THE ST.JOHNS-PUTNAM-MARION COUNTY AREAS AROUND 12Z. WILL
KEEP A 20 POP THIS MORNING FOR THIS AREA WITH CLEARING SKIES FROM THE
NW TO FOLLOW.  COOLER AND DRIER AIR WILL MOVE INTO THE AREA TODAY
WITH BREEZY NW WINDS. TEMPERATURES WILL FALL INTO MID TO UPPER 30S
OVER INLAND SECTIONS TONIGHT.  WARMING TREND BEGINS SATURDAY AS WINDS
VEER TO THE SOUTHWEST AHEAD OF ANOTHER FAST MOVING COLD FRONT. LIFT
AND MOISTURE WILL BE MAINLY TO THE NORTH OF AREA SO WILL ONLY GO WITH
SLIGHT CHANCE POPS FOR SATURDAY.

.LONG TERM...ANOTHER UPPER LOW DROPS INTO THE SW U.S. EARLY NEXT
WEEK. THAT MEANS A SW FLOW ALOFT FOR NE FL/SE GA WITH EMBEDDED
IMPULSES AND A MOISTENING SOUTHEAST LOW LEVEL FLOW.  WILL CONTINUE
WITH POPS MONDAY NIGHT INTO MID-WEEK.

&&

.MARINE...SCA CONTINUES THROUGH TODAY AS WINDS BECOME W AND THEN NW
BY MIDDAY WITH FRONTAL PASSAGE.  WINDS BEGIN TO DECREASE TONIGHT
AND THEN VEER OVER THE WEEKEND AS ANOTHER COLD FRONT MOVES THROUGH
THE AREA.

&&

.FIRE WX...HAVE DECIDED TO GO WITH FIRE WEATHER WATCH FOR FRIDAY FOR
THE FOLLOWING COUNTIES OF NORTHEAST FLORIDA...HAMILTON...SUWANNEE...
GILCHRIST.

.PRELIMINARY POINT TEMPS/POPS...
AMG 62 35 62 41 / 00 00 00 00
SSI 68 43 60 51 / 10 00 00 00
JAX 69 38 63 46 / 10 00 00 00
SGJ 71 47 63 55 / 20 00 00 00
GNV 68 37 64 44 / 10 00 00 00
OCF 69 38 65 44 / 20 00 00 00
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM.
  ...FIRE WEATHER WATCH FRIDAY FLZ020-021-035.
GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM.
&&

MZ/EZ
Hazardous weather outlook, Nov 24, 6:55 PM EST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EST WED NOV 24 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-
DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-
JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-
WAYNE-
655 PM EST WED NOV 24 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...A CHANCE OF ISOLATED STRONG STORMS EXISTS FOR EASTERN PORTIONS OF
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH MIDNIGHT...

A WEAKENING SQUALL LINE OUT AHEAD OF A STRONG COLD FRONT WILL PUSH
ACROSS THE FORECAST AREA TONIGHT. A FEW STORMS EMBEDDED IN THE LINE
MAY BECOME STRONG AND BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP
TO 50 MPH AND HEAVY RAINFALL. THE SQUALL LINE IS EXPECTED TO EXIT THE
AREA AFTER MIDNIGHT TONIGHT...WITH LINGERING SHOWER AND THUNDERSTORM
ACTIVITY EXPECTED UNTIL THE ACTUAL COLD FRONT PUSHES THROUGH EARLY
THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP/ENYEDI

In the hours before

Special weather statement, Nov 25, 1:34 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
134 AM EST THU NOV 25 2004

FLZ024-025-250715-

DUVAL FL-NASSAU FL-
134 AM EST THU NOV 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND
NORTHERN DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL
215 AM EST...

AT 134 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 16 MILES SOUTHWEST OF NASSAU
VILLAGE-RATLIFF...OR ABOUT 19 MILES SOUTHWEST OF CALLAHAN...MOVING
NORTHEAST AT 45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND NASSAU VILLAGE-RATLIFF...CALLAHAN AND YULEE THROUGH 215 AM
EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 09:02 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Flagler

When
November 25, 4:00 AM EST
Where
Flagler County, 8 mi NNE of Bunnell
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427907.